MAUDE Adverse Event Report: CARDINAL HEALTH IRIS FEEDING TUBE 12FRX55 NS; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTH IRIS FEEDING TUBE 12FRX55 NS; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 461255
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the rn was flushing the feeding tube, that was attached to the patient, with sterile water.By y-site location, at the port that has a tag attached "for enteral fluids only", the hard plastic part came apart from the rubber piece.There was no detectable damage, loose parts or broken pieces observed, but the plastic and rubber pieces would not stay sealed when attempting to put it together.Tape was used to hold the two pieces together since the two pieces appeared to easily come apart.There was no leaking at the site observed afterwards.Nurses assessed tubing at the bedside; recommending to leave the feeding tube in, as long as there is no leakage, and they reassess the need for replacement in the day time.The kangaroo feeding tube with iris technology was not used, due to patient refusal and was removed.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
The device history record (dhr) is established based on the serial number stick on the device.There was no serial number provided by the customer, therefore the dhr could not be reviewed.The customer did not provide photographic evidence nor was the device returned for evaluation.Without a sample to evaluate, further evaluation is not possible and with limited information it is not possible to confirm where the plastic piece came apart from the rubber piece.The manufacturing process for the y-port assembly, test and inspection process was reviewed and a leak test would been accomplished according to customer specifications.The leak test would cover the kind of y-port issue as reported.The final inspection station requires that an inspector checks for a y-port issue.The manufacturing site confirmed that production personnel follow the specification and instruction.There are no corrective/preventative actions taken at this time.

Brand Name
IRIS FEEDING TUBE 12FRX55 NS
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key15214077
Report Number1282497-2022-10714
Device Sequence Number16671320
Product Code KNT
UDI-Device Identifier10884521165212
UDI-Public10884521165212
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number461255
Device Catalogue Number461255
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2022
Supplement Date Received by Manufacturer07/25/2022
Initial Report FDA Received Date08/11/2022
Supplement Report FDA Received Date09/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexMale
Patient Weight75 KG